Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 18, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 5, 2007, 2:45 AM PDT. It took effect at Aug 5, 2007, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2007, 2:45 AM PDT (09:45 UTC)
- In effect from
- Aug 5, 2007, 11:00 AM PDT
- Expired
- Aug 5, 2007, 8:07 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS85 KLKN 050945
RFWLKN
RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
245 AM PDT SUN AUG 5 2007
NVZ452-454-051045-
/O.CAN.KLKN.FW.A.0015.070805T1900Z-070806T0500Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
CENTRAL LANDER AND EUREKA COUNTIES-
245 AM PDT SUN AUG 5 2007
...FIRE WEATHER WATCH IS CANCELLED FOR TODAY FOR GUSTY WINDS AND
LOW RELATIVE HUMIDITIES...
THIS FIRE WEATHER WATCH CANCELLATION IS FOR THE FOLLOWING FIRE
WEATHER ZONES:
452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES
454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50
THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELED THE FIRE WEATHER
WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TODAY ACROSS
ELKO COUNTY AND NORTHERN LANDER AND EUREKA COUNTIES. WINDS ARE
STILL EXPECTED TO INCREASE IN THE LATE MORNING AND AFTERNOON HOURS
ACROSS PORTIONS OF FIRE WEATHER ZONES 452 AND 454 TODAY. THESE
WINDS...COMBINED WITH LOW RELATIVE HUMIDITIES MAY CREATE SOME
HAZARDOUS FIRE WEATHER CONDITIONS. HOWEVER...THESE WINDS ARE NOT
EXPECTED TO BE BOTH PROLONGED AND WIDESPREAD. THE AREA AT MOST
RISK FOR GUSTY WINDS IS THE NORTHWESTERN PORTION OF ELKO COUNTY.
$$
NVZ451-060400-
/O.UPG.KLKN.FW.A.0015.070805T1900Z-070806T0500Z/
/O.NEW.KLKN.FW.W.0018.070805T1800Z-070806T0400Z/
HUMBOLDT COUNTY-
245 AM PDT SUN AUG 5 2007
...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING ACROSS NORTHWEST NEVADA FOR LOW RELATIVE HUMIDITIES
AND GUSTY WINDS...
THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:
451 - HUMBOLDT COUNTY
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.
DISCUSSION...A TROUGH OF LOW PRESSURE IS MOVING INTO THE WEST
COAST AND BRUSHING NORTHWESTERN NEVADA. SOUTHWEST WINDS OF 15
TO 25 MPH WITH GUSTS AROUND 35 MPH ARE EXPECTED LATE THIS MORNING
THROUGH THIS EVENING. IN ADDITION...ISOLATED DRY THUNDERSTORMS
ARE EXPECTED. THIS COMBINATION OF GUSTY WINDS...LOW RELATIVE
HUMIDITIES AND ISOLATED DRY THUNDERSTORMS...ARE EXPECTED TO RESULT
IN HAZARDOUS FIRE WEATHER CONDITIONS ACROSS HUMBOLDT COUNTY TODAY.
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND
WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
$$
NVZ455-457-060400-
/O.NEW.KLKN.FW.W.0018.070805T1800Z-070806T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
245 AM PDT SUN AUG 5 2007
...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING ACROSS CENTRAL NEVADA FOR PERIODS OF GUSTY WINDS AND
LOW RELATIVE HUMIDITIES ALONG WITH AREAS OF SCATTERED DRY
THUNDERSTORMS...
THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
455 - WHITE PINE COUNTY
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING FOR PERIODS OF GUSTY WINDS AND LOW RELATIVE
HUMIDITIES ALONG WITH AREAS OF SCATTERED DRY THUNDERSTORMS.
A TROUGH OF LOW PRESSURE IS MOVING INTO THE WEST COAST. STRONG
WINDS ALOFT ARE EXPECTED TO MIX DOWN TO THE SURFACE LATE THIS
MORNING INTO THE AFTERNOON TO COMBINE WITH LOW RELATIVE
HUMIDITIES. AS THE STRONG JET MOVES OVER CENTRAL NEVADA IN THE
AFTERNOON AND EVENING HOURS...THE THREAT OF SCATTERED DRY
THUNDERSTORMS WILL INCREASE. THUNDERSTORM ACTIVITY IS EXPECTED TO
GRADUALLY DRIFT SOUTHEAST THROUGH THE EVENING HOURS...AND DIMINISH
LATER IN THE EVENING.
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND
WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
$$
ROOD2 follow-up statements
000 WWUS85 KLKN 052117 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 217 PM PDT SUN AUG 5 2007 NVZ455-457-060400- /O.CON.KLKN.FW.W.0018.000000T0000Z-070806T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 217 PM PDT SUN AUG 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES A TROUGH OF LOW PRESSURE IS MOVING THROUGH NORTHWEST NEVADA. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS AROUND 35 MPH WILL CONTINUE THROUGH LATE THIS EVENING WITH RELATIVE HUMIDITIES BETWEEN 10 TO 15 PERCENT. SCATTERED DRY THUNDERSTORMS ARE NO LONGER EXPECTED ACROSS CENTRAL NEVADA THIS AFTERNOON WITH DRIER AIR MOVING INTO THE AREA EARLIER THAN PREVIOUSLY EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ451-060400- /O.CON.KLKN.FW.W.0018.000000T0000Z-070806T0400Z/ HUMBOLDT COUNTY- 217 PM PDT SUN AUG 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 451 - HUMBOLDT COUNTY A TROUGH OF LOW PRESSURE IS MOVING THROUGH NORTHWEST NEVADA. SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS AROUND 35 MPH WILL CONTINUE THROUGH LATE THIS EVENING WITH RELATIVE HUMIDITY VALUES AROUND 10 PERCENT. IN ADDITION...ISOLATED DRY THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS NORTHWESTERN HUMBOLDT COUNTY THROUGH LATE THIS AFTERNOON. GUSTY WINDS...COMBINED WITH LOW RELATIVE HUMIDITY AND ISOLATED DRY THUNDERSTORMS WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS INTO THIS EVENING ACROSS HUMBOLDT COUNTY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TT
000
WWUS85 KLKN 060307
RFWLKN
RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
807 PM PDT SUN AUG 5 2007
NVZ451-455-457-060415-
/O.CAN.KLKN.FW.W.0018.000000T0000Z-070806T0400Z/
HUMBOLDT COUNTY-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
807 PM PDT SUN AUG 5 2007
...RED FLAG WARNING IS CANCELLED FOR THIS EVENING FOR GUSTY WINDS
LOW RELATIVE HUMIDITIES AND SCATTERED DRY THUNDERSTORMS...
THIS RED FLAG WARNING CANCELLATION IS FOR THE FOLLOWING FIRE
WEATHER ZONES:
451 - HUMBOLDT COUNTY
455 - WHITE PINE COUNTY
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES
THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING WHICH WAS IN EFFECT UNTIL 900 PM THIS EVENING. WINDS HAVE
DIMINISHED BELOW 30 MPH ACROSS THE REGION...AND THE DRY AIR MOVING
INTO THE REGION HAS ENDED THE THREAT OF SCATTERED DRY
THUNDERSTORMS.
$$
ROODWhat forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 5, 2:43 AM PDT, 2 minutes earlier.
Area forecast discussion, Aug 5, 2:43 AM PDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 243 AM PDT SUN AUG 5 2007 .SYNOPSIS...A LOW PRESSURE CENTER MOVING INTO THE REGION TODAY WILL BRING GUSTY WINDS AND THE THREAT OF THUNDERSTORMS...WHICH WILL RETURN ACROSS EASTERN NEVADA MONDAY AFTERNOON. THE REMAINDER OF NEXT WEEK IS EXPECTED TO BE STORM-FREE AS SOUTHWESTERLY FLOW BRINGS DRIER AND MORE STABLE AIR TO THE REGION. && .SHORT TERM...A 100KT JET IS PROGGED TO MOVE OVER THE CWA TODAY... WITH SURFACE WINDS BECOMING GUSTY OVER MUCH OF THE REGION AS THE STRONG UPPER LEVEL WINDS BEGIN TO MIX TO THE SURFACE. INCREASING CLOUDS ASSOCIATED WITH CONVECTION WILL LIMIT SOME OF THE MIXING... PARTICULARLY OVER NE NEVADA. IN ADDITION...THE LEFT FRONT QUAD OF THE JET AND A VORT MAX WILL MOVE OVER NW NEVADA THIS MORNING AND EARLY AFTERNOON FOR THE THREAT OF MAINLY ISOLATED THUNDERSTORMS OVER THIS AREA. OF BIGGER CONCERN IS THE RIGHT REAR QUAD AS IT MOVES OVER CENTRAL NEVADA LATER THIS AFTERNOON. ALTHOUGH PWS ARE ONLY ABOUT 0.4 THE STRONG JET MOVING OVER THE AREA AND ASSOCIATED VORT FEATURE MAY BE ENOUGH TO FIRE OFF SCATTERED THUNDERSTORMS. THE RIGHT REAR QUAD OF THE JET IS EXPECTED TO BE OVER THE CENTRAL HIGHLANDS OF NORTHERN NYE COUNTY IN THE AFTERNOON...AND DRIFT SOUTHEAST INTO THE EVENING HOURS...SPREADING OVER THE SOUTHEAST PORTION OF NORTHERN NYE COUNTY AND INTO WHITE PINE COUNTY. SKIES ARE EXPECTED TO SCATTER OUT LATER THIS EVENING. THE THREAT OF ISOLATED THUNDERSTORMS WILL RETURN TO EASTERN NEVADA MONDAY... HOWEVER NOT EXPECTING AS MUCH CONVECTIVE ACTIVITY. ROOD .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. TROF AXIS ALONG WEST COAST WILL KEEP DRY AND STABLE SOUTHWEST FLOW OVER CWA THROUGH THE PERIOD. LIS APPROACH ZERO EXTREME NORTHERN ELKO COUNTY MID WEEK...BUT WILL HAVE NO MENTION OF TSTMS AS LIMITED AMOUNT OF MOISTURE AVAILABLE. TEMPERATURES WILL SIT AROUND IF NOT JUST SLIGHTLY ABOVE NORMAL THROUGH THE WEEKEND. LITTLE CHANGE FROM PREVIOUS FORECAST. HARMER .AVIATION...ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS NORTHERN AND CENTRAL NEVADA. ON MONDAY THUNDERSTORMS WILL BE LIMITED TO EXTREME EASTERN NEVADA. && .FIRE WEATHER...GUSTY WINDS AND LOW RHS ARE EXPECTED TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS OVER NORTHWEST NEVADA TODAY... WITH A SLIGHT CHANCE OF DRY THUNDERSTORMS IN THIS AREA AS WELL. HAVE ISSUED A RED FLAG WARNING FOR HUMBOLDT COUNTY TODAY. DROPPED THE FIRE WEATHER WATCH FOR ZONES 452 AND 454 FOR TODAY. THERE WILL LIKELY BE PORTIONS OF THESE ZONES THAT REACH HAZARDOUS FIRE WEATHER CONDITIONS...ESPECIALLY OVER NORTHWESTERN ELKO COUNTY...HOWEVER THESE CONDITIONS ARE NOT EXPECTED TO COVER THE MAJORITY OF THE ZONES. INCREASING CLOUDS MAY ALSO INHIBIT SOME OF THE STRONG WINDS ALOFT FROM MIXING TO THE SURFACE LATER IN THE AFTERNOON. WILL LIKELY SEE A MIXED BAG OF WEATHER OVER ZONES 455 AND 457 TODAY. TO BEGIN WITH...RELATIVE HUMIDITIES ARE EXPECTED TO LOWER BELOW 15% LATER THIS MORNING WHILE AT THE SAME TIME WINDS ARE EXPECTED TO INCREASE...WITH GUSTS REACHING INTO THE LOWER TO MID 30 RANGE. BY THE AFTERNOON...THE RIGHT REAR QUAD OF THE JET IS EXPECTED TO BE OVER THE CENTRAL HIGHLANDS OF NORTHERN NYE COUNTY... SPREADING OVER THE SOUTHEAST PORTION OF NORTHERN NYE COUNTY AND INTO WHITE PINE COUNTY BY THE EVENING. UNDER THIS PORTION OF THE JET... STRONGER CONVECTION WILL BE POSSIBLE WHICH MAY RESULT IN SCATTERED THUNDERSTORM ACTIVITY. HAVE ISSUED A RED FLAG WARNING FOR ZONES 455 AND 457 FOR THE COMBINATION OF A COUPLE HOURS OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES AS WELL AS THE THREAT OF SCATTERED DRY THUNDERSTORMS. WINDS ARE EXPECTED TO STAY BELOW CRITICAL LEVELS NEXT WEEK... HOWEVER LINGERING ISOLATED DRY THUNDERSTORMS WILL REMAIN OVER EASTERN NEVADA MONDAY AFTERNOON AND EVENING BEFORE A DRIER SOUTHWESTERLY FLOW GREATLY REDUCED THE THREAT OF CONVECTION NEXT WEEK. ROOD && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IS IN EFFECT FOR FWZ 451 455 AND 457 TODAY.
Nearby
Red Flag Warnings in Nevada, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.